Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Suffer from stomach problem. Discomfort in stomach, gas and pain. No bowel movement. Bitter taste in mouth. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
For last 30 years I am haing stomach problem. Did not get any abnormality in endoscopy, Colonoscopy and CT scan of Degestive system. But gradually my digestion is getting poorer. I feel pain in upper abdomen if stomach is empty due to bowel movent and also after eating my meals. I never get satisfied by defecation. I have loose motion with out eating any heavy or specific diet.Total 2-3 motions in the morning only. In the evening I become very much uncomfortable due to irritation of stomach and gas and pain, but no bowel movement. In the morning I get up with bitter taste of mouth. Further gradually my body wt has been reduced from 63 kg to 55 kg in the span of 2 years. I am 172 cm 57 yr old male. Pl advise. - thanks
Posted Mon, 5 Aug 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 17 minutes later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

I think you are suffering from IBS-D (Irritable bowel syndrome- diarrhoea predominant)

However such a significant weight loss can not be explained by IBS. But as endoscopy, colonoscopy and CT scan all are normal. So I think organic cause are almost ruled out. Moreover I think you must have restricted your diet and that can explain such weight loss.

Few things to know about IBS:
1. Is a chronic disease which has relapsing and remitting course
2. It will never harm you even if it will persist for whole life
3. Stress, life events, and anxiety leads to aggravation of symptoms
4. Intestine becomes hypersensitive so even discomfort is perceived as pain
5. Increase gas production leading to abdominal fullness and bloating

So what all you have to do is:
1. Take a proton pump inhibitor along with a prokinetic agent in morning empty stomach
2. take antispasmodic like mebeverine like colospa thrice a day
3.Avoid milk and milk products if it is worsening the symptoms
4. Avoid fatty meals and instead take high protein diet like pulses, soyabean and if you are non vegeterian then take eggs (take white portion only) or chicken
5.Cap Gasex tds by Himalaya company (an ayurvedic medicine)
6.Tablet loperamide sos for loose stool

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Follow-up: Suffer from stomach problem. Discomfort in stomach, gas and pain. No bowel movement. Bitter taste in mouth. What could this be? 3 hours later
Can you please explain that what is proton pump inhibitor and what is prokinetic agent.
also pl let me know how can I increase my wt at least by some kgs under this disease condition.
Answered by Dr. Amit Jain 29 hours later

Sorry for the delay and thanks for the feedback and query.

Proton pump actually are present in stomach which results in secretion of hydrogen ion which when combine with chloride ion leads to the formation of acid hydrochloric acid which helps in digestion of food by making the food acidic. This acid is normally secreted in our body. This is this the acid when there is imbalance may lead to the symptoms like upper abdominal pain, dyspepsia, and reflux symptoms. So when we take proton pump inhibitor acid production is decreased and we get relief from the symptoms

Prokinetic agents are those medications which increases the motility of gastrointestinal tract some may increase the motility of stomach only and others may be of whole of the gastrointestinal tract. So when the motility of the gastrointestinal tract is decreased food and normal digestive juice normally produced in our gastrointestinal tract, stay for longer period of time which may lead again to above mentioned symptoms. So prokinetic agent s lead to increase in the motility of GI tract and helps in relieving the symptoms

You can increase your weight by taking high protein diet. If you are vegetarian take pulses, cheese, and soyabean and if you are non vegetarian also take chicken which is roasted and white part of egg (avoid yolk).

Remain in touch. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor